Format

Send to

Choose Destination
See comment in PubMed Commons below
Clin Neuropharmacol. 1993 Jun;16(3):244-50.

Worsening of postural tremor in patients with levodopa-induced dyskinesia: a quantitative analysis.

Author information

  • 1Department of Psychiatry, University of California, San Diego.

Abstract

Some investigators have proposed that Parkinson's disease (PD) patients often exhibit a worsening of tremor before the emergence of levodopa-induced dyskinesia (LDD). It is not clear, however, whether the presence of tremor depends on the severity of dyskinesia, nor is the precise time course of tremor relative to dyskinesia well understood. This report describes an objective study of the relationship between postural tremor and dyskinesia in eight PD patients who showed signs of choreoathetoid hand movements after a single dose of levodopa. Spectral analysis of sustained hand force provided an objective and sensitive method of detecting worsening of tremor in patients with LDD. Severity of clinical symptoms was highly correlated with severity of dyskinesia. Six of the patients exhibited increased tremor amplitude within 45 min of exposure to levodopa, with two of the six patients experiencing bilateral and four of the six having unilateral worsening of postural tremor. Tremor was more severe on the side with the more severe dyskinesia. These findings provide objective support for the notion that dyskinesia and postural tremor may stem from a common pathophysiologic mechanism.

PMID:
8504441
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center